MAUDE Adverse Event Report: STRYKER-ENDOSCOPY PHOENIX USA; CATHETER, RECORDING, ELECTRODE, REPROCESSED

STRYKER-ENDOSCOPY PHOENIX USA; CATHETER, RECORDING, ELECTRODE, REPROCESSED
Catalog Number 401223
Medical Device Problem Codes Use of Device Problem (1670); Difficult to Open or Remove Packaging Material (2922); Material Deformation (2976); Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the customer was facing a few issues with the catheter.As reported, the catheter barely come out of the transparent sleeve, the shape is not as normal, they are more "wrinkled" than usual and don¿t keep their basic shape.There was no patient injury or medical intervention and extended procedure time reported was a few minutes.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Additional Manufacturer Narrative
The investigation results confirm this incident no longer falls within mdr reportability requirements as it was determined it was not functional output ¿ioc-13: shear / friction force (deflection mechanism)2¿.The device was returned to stryker sustainability solutions for evaluation.Upon inspection of the received complaint device, damage to the catheter shaft was identified.Inspection of the catheter shaft revealed material deformations (kink/ bends), measured from the catheter tip, the deformations were identified at 11.5, 25, 82, and 115 mm approximately.The device and tubing were straightened, the catheter was removed from its tubing with little-to-no resistance experienced.Additionally, removal of the catheter from its tubing included the removal of ancillary packaging components (blue clips).A calibrated steel ruler was used to identify the locations of the material deformations.As little-to-no resistance was experienced when removing the tubing from the device shaft, the customer's reported event of, "the catheter barely come out of the transparent sleeve" is considered to be not confirmed.However, as the device was identified for damage during re-inspection, the customer's reported event of, "the shape is not as normal" is considered to be confirmed.A review of the dhr supports that the device (including its packaging) met all inspection and test criteria prior to release from stryker.The reported event could be attributed to improper removal of the device's packaging, which caused degradation of the device's anatomical structure.The instructions for use (ifu) state: do not attempt to use the reprocessed ep catheter prior to completely reading and understanding the directions for use.Do not alter this device.Inspect the packaging and catheter for damage or defects prior to use.Avoid excessive torque, stretching, kinking and/or bending of catheter, as this may interfere with distal tip shaping or cause damage to internal electrode wires.Avoid manual pre-bending of distal curve, as this may damage steering mechanism of steerable catheters.Handle catheter with care to avoid improper electrical functioning.Standard electrical grounding precautions should be observed when using electrical recording or stimulation equipment.Avoid excessive contact of handpiece with fluids, as this could adversely affect the electrical performance of the catheter.Diagnostic ep catheters are not recommended for long-term pacing.Do not insert or withdraw the catheter without straightening the catheter tip.This device should only be used with equipment that complies with international safety standards.This device should not be used with magnetic resonance imaging (mri) systems.Use fluoroscopic guidance during catheter positioning.Storage and handling: - prior to use, store reprocessed ep catheters in a cool, dry, dark place.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description

Brand Name
NA
Common Device Name
CATHETER, RECORDING, ELECTRODE, REPROCESSED
Manufacturer (Section D)
STRYKER-ENDOSCOPY PHOENIX USA
10232 s. 51st st.
phoenix AZ 85044
Manufacturer (Section G)
STRYKER-ENDOSCOPY PHOENIX USA
10232 s. 51st st.
phoenix AZ 85044
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key20940698
Report Number0002090040-2024-00025
Device Sequence Number20866948
Product Code NLH
UDI-Device Identifier00885825005818
UDI-Public00885825005818
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K030026
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2026
Device Catalogue Number401223
Device Lot Number5391945
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer12/23/2024
Initial Report FDA Received Date12/16/2024
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown